Abnormalities of liver function tests have been occasionally described in large series of
Lyme disease, but only one case of hepatitis directly related to infection have been described in literature.
A 78-year-old-man, with a past medical history of polymyalgia rheumatica (PMR) who had discontinued corticosteroids two years before, presented a transient acute fever and liver cholestasis and cytolysis after an exposure to tick bites. A few days later, cervical pain occurred and corticosteroids were resumed as a PMR relapse was suspected. Hematogenous dissemination with acute meningoradiculitis and multiple erythema migrans led to conclude to a stage 2
Although hepatitis complicating the course of
Lyme disease has been described in literature, the marked inflammation in our patient led us to investigate the possibility of a co-infection. Also, we discuss the responsibility of corticosteroids in clinical worsening of
Lyme disease if they are prescribed without concomitant antibiotics.
Copyright © 2012 Société nationale française de médecine interne (SNFMI). Published by Elsevier SAS. All rights reserved.